Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2013, 11:34 AM EDT for Suffolk County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 11:34 AM EDT (15:34 UTC)
- Expired
- Sep 3, 2013, 12:15 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 39 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 11:50 AM EDT | MARINE HAIL 1 | Hampton Bays, NY | |
| Sep 3, 11:50 AM EDT | HAIL 1 | Hampton Bays, NY | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
473
WUUS51 KOKX 031534
SVROKX
NYC103-031615-
/O.NEW.KOKX.SV.W.0037.130903T1534Z-130903T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1134 AM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1215 PM EDT...
* AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTHAMPTON...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHINNECOCK HILLS...SOUTHAMPTON...BRIDGEHAMPTON AND EAST HAMPTON
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4094 7218 4088 7234 4087 7235 4087 7237
4081 7255 4078 7268 4084 7270 4091 7250
4090 7249 4092 7246 4100 7220 4095 7217
TIME...MOT...LOC 1534Z 256DEG 27KT 4081 7261
$$
NV1 follow-up statement
541
WWUS51 KOKX 031616
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT TUE SEP 3 2013
NYC103-031625-
/O.EXP.KOKX.SV.W.0037.000000T0000Z-130903T1615Z/
SUFFOLK NY-
1216 PM EDT TUE SEP 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY HAS EXPIRED...
THE WARNING HAS BEEN ALLOWED TO EXPIRE AS THE STRONGEST STORMS HAVE
MOVED EAST OF THE REGION.
LAT...LON 4094 7218 4088 7234 4087 7235 4087 7237
4081 7255 4078 7268 4084 7270 4091 7250
4090 7249 4092 7246 4100 7220 4095 7217
TIME...MOT...LOC 1534Z 256DEG 27KT 4081 7261
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:27 AM EDT, 7 minutes earlier.
Area forecast discussion, Sep 3, 11:27 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1127 AM EDT TUE SEP 3 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS TODAY. HIGH PRESSURE WILL
THEN BUILD IN TONIGHT INTO WEDNESDAY MORNING...AND WEAKEN
WEDNESDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL MOVE THROUGH
ON THURSDAY. CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR THE
REST OF THIS WEEK...AND SLIDE TO THE SOUTH ON SATURDAY.
ANOTHER WEAK COLD FRONT WILL MOVE ACROSS ON SUNDAY...FOLLOWED
AGAIN BY CANADIAN HIGH PRESSURE FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT...LYING N/S ACROSS WESTERN LI AND FAIRFIELD COUNTY WILL
SLOWLY PUSH EAST THROUGH THIS AFTERNOON. MAIN MOISTURE/INSTABILITY
AXIS LIES AHEAD OF IT...WITH SCATTERED SHRA/TSRA THROUGH THE
AFTERNOON ACROSS SUFFOLK COUNTY AND SE CT. ISOLATED STRONG TO
SEVERE STORMS ARE POSSIBLE...BUT MAIN THREAT LOOKS TO BE HEAVY
RAIN. PRIMARY CONCERN THROUGH EARLY AFTERNOON IS ACROSS SE SUFFOLK
COUNTY THROUGH EARLY AFTERNOON WITH CONTINUATION OF TRAINING
STORMS AND FLASH FLOOD THREAT. ACROSS NYC AND PTS WEST...DESPITE
MARGINAL INSTABILITY...A LACK OF LOW-LEVEL FOCUS SHOULD KEEP
ACTIVITY ISOLATED THROUGH THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
NW POST-FRONTAL FLOW WILL BRING IN DRIER AIR...WITH CLEARING
SKIES. EXPECT LOWS TONIGHT IN THE 60S IN MOST PLACES...EXCEPT
55-60 IN THE VALLEYS NORTH/WEST OF NYC AND IN THE LONG ISLAND PINE
BARRENS. A SUNNY DAY ON TAP FOR WED...WITH HIGHS IN THE LOWER AND
MID 80S...WARMEST IN URBAN NE NJ.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH HEIGHTS FINALLY
RISING BY THE BEGINNING OF NEXT WEEK.
MODELS ARE IN GOOD AGREEMENT INTO THE WEEKEND...WITH THE EXCEPTION
OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR THE
LESSER ANTILLES BUT CURVES IT NORTHWARD NEAR 70W ON FRI AND
CONTINUES IT ON A NNE TRACK THROUGH EARLY NEXT WEEK. THE GFS HAS
ALSO JUMPED ON THIS IDEA AS WELL...ALTHOUGH IS NOT NEARLY AS DEEP AS
THE CMC. OTHERWISE...THERE ARE JUST SOME SLIGHT TIMING DIFFERENCES
WITH THE PASSING OF THE UPPER TROUGH AXIS AND ASSOCIATED SFC COLD
FRONT ON SUN.
DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED LOCALLY. AT THE SFC...A WEAK COLD FRONT MOVING THROUGH ON
THU MAY TRIGGER SOME ISOLD SHOWERS WITH HIGH PRES BUILDING IN FROM
THE GREAT LAKES BEHIND IT. DRY WEATHER WILL PREVAIL THROUGH THE END
OF THE WEEK...ALTHOUGH A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO
THE S ON FRI NIGHT/SAT. THIS WILL RESULT IN INCREASING HUMIDITY
LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH ON
SUN. CANADIAN HIGH PRES THEN BUILDS IN FOR MON.
TEMPS WILL BE NEAR SEASONABLE LEVELS...EXCEPT THU NIGHT THROUGH FRI
NIGHT WHERE THEY WILL AVERAGE AROUND 5 DEGREES BELOW NORMAL.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL PUSH EAST OF THE AREA TODAY...WITH HIGH PRESSURE
BUILDING IN TONIGHT AND WEDNESDAY.
THE COLD FRONT HAS PUSHED EAST OF THE NYC TERMINALS. BEHIND THE
FRONT...WINDS HAVE BECOME WEST-NORTHWEST AND CIGS HAVE IMPROVED TO
MVFR...WITH AN IMPROVEMENT TO VFR EXPECTED BY LATE MORNING/EARLY
AFTERNOON.
WHERE THE FRONT HAS NOT YET CROSSED...CONDITIONS REMAIN MVFR OR
LESS...WITH A CHANCE OF SHOWERS AND/OR THUNDERSTORMS. WINDS WILL
BE LIGHT AND VARIABLE. ONCE THE FRONT PASSES...A WIND SHIFT TO THE
NORTHWEST AND GRADUAL IMROVEMENT WILL BEGIN.
AMENDMENTS ARE LIKELY TO REFINE TIMING OF IMPROVING CONDITIONS
WHICH COULD BE OFF BY A FEW HOURS FROM FORECAST. CONDITIONS COULD
FLUCTUATE BY ONE CATEGORY AT TIMES.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 2-3 HOURS. AMENDMENTS MAY BE NEEDED FOR
FINE TUNING ANY TIMING OF IMPROVEMENT.
KLGA FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 2-3 HOURS. AMENDMENTS MAY BE NEEDED FOR
FINE TUNING ANY TIMING OF IMPROVEMENT.
KEWR FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 2-3 HOURS. AMENDMENTS MAY BE NEEDED FOR
FINE TUNING ANY TIMING OF IMPROVEMENT.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 2-3 HOURS. AMENDMENTS MAY BE NEEDED FOR
FINE TUNING ANY TIMING OF IMPROVEMENT.
KHPN FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 2-3 HOURS. AMENDMENTS MAY BE NEEDED FOR
FINE TUNING ANY TIMING OF IMPROVEMENT.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS.
OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY.
.WEDNESDAY THROUGH SATURDAY...VFR.
&&
.MARINE...
AFTER ANY SHOWERS/TSTMS WITH A COLD FRONTAL PASSAGE
TODAY...GENERALLY QUIET CONDITIONS WILL PREVAIL THROUGH FRI NIGHT.
NW FLOW COULD GUST UP TO 20 KT LATE TONIGHT INTO TUE MORNING
MAINLY ON THE OCEAN...AND OCEAN SEAS IN W FLOW TUE
AFTERNOON/EVENING COULD BUILDS AS HIGH AS 4 FT OUT EAST.
AN INCREASING SW FLOW ON SAT MAY GUST UP TO 20 KT ON THE EASTERN
OCEAN/SOUND/BAYS. SEAS ON THE EASTERN OCEAN WATERS MAY ALSO
APPROACH MARGINAL SCA LEVELS AS A RESULT.
&&
.HYDROLOGY...
SCATTERED HEAVIER SHOWERS/TSTMS THROUGH THE AFTERNOON. PRIMARY
CONCERN THROUGH EARLY AFTERNOON IS ACROSS SE SUFFOLK COUNTY
THROUGH EARLY AFTERNOON WITH TRAINING STORMS AND FLASH FLOOD
THREAT.
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN
NEAR TERM...NV
SHORT TERM...GOODMAN
LONG TERM...24
AVIATION...BC/JM
MARINE...GOODMAN/24
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Sep 3, 5:22 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 522 AM EDT TUE SEP 3 2013 CTZ005>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 522 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND POOR DRAINAGE FLOODING. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 522 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD REDUCE VSBY BELOW 1 NM. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS UP TO 35 KT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-103-NYZ067>070-041000- WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 522 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 3, 7:59 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
759 AM EDT TUE SEP 3 2013
NYZ078>081-177-179-031300-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
759 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND SUFFOLK
COUNTIES...
AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLAINVIEW TO BABYLON...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR DEER PARK BY 805 AM.
NEAR DIX HILLS BY 810 AM.
NEAR COMMACK BY 815 AM.
NEAR SAYVILLE BY 820 AM.
NEAR SMITHTOWN BY 825 AM.
NEAR PATCHOGUE BY 830 AM.
PEOPLE IN EASTERN NASSAU AND SUFFOLK COUNTIES...INCLUDING BABYLON...
PLAINVIEW...FARMINGDALE...LINDENHURST...WOODBURY...SYOSSET...
HICKSVILLE...MELVILLE...CAPTREE STATE PARK AND HUNTINGTON STATION...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. MOVE TO SAFE
SHELTER IMMEDIATELY.
LAT...LON 4065 7337 4066 7327 4068 7329 4065 7339
4078 7365 4097 7301 4098 7273 4086 7249
4079 7271 4080 7272 4074 7290 4075 7289
4072 7312 4069 7318 4067 7317 4069 7318
4070 7324 4067 7328 4064 7322 4062 7331
GOODMANSpecial weather statement, Sep 3, 8:06 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 806 AM EDT TUE SEP 3 2013 NYZ078>081-031315- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 806 AM EDT TUE SEP 3 2013 AREAS OF DENSE FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING. THIS IS ONLY EXPECTED TO LAST AN HOUR OR TWO...HOWEVER MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING LEAVING PLENTY OF SPACE BETWEEN VEHICLES AND USING LOW BEAM HEADLIGHTS.
Local storm report, Sep 3, 8:28 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
828 AM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL MASSAPEQUA 40.67N 73.47W
09/03/2013 M1.00 INCH NASSAU NY PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BURNER MIDDLE SCHOOL ON
CARMAN MILL ROAD.
&&
JPSpecial weather statement, Sep 3, 9:02 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EDT TUE SEP 3 2013
NYZ078>081-031400-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
902 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORMS MOVING EAST FROM SOUTH CENTRAL INTO SOUTH
EASTERN SUFFOLK COUNTY...
AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLE ISLAND TO
ROBERT MOSES STATE PARK...MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHE IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4095 7216 4087 7235 4064 7318 4074 7289
4075 7289 4071 7307 4071 7309 4088 7292
4098 7253 4092 7260 4090 7249 4093 7245
4098 7247 4100 7243 4097 7245 4096 7240
4101 7238 4106 7214 4102 7212 4108 7208
NVSpecial weather statement, Sep 3, 9:20 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EDT TUE SEP 3 2013
NYZ078-079-031415-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
920 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM OVER NORTH CENTRAL SUFFOLK COUNTY...
AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLE ISLAND...MOVING NORTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHES IN A HALF
HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4106 7247 4085 7286 4083 7295 4090 7306
4097 7296 4097 7274 4100 7259 4104 7252
4105 7249 4109 7245 4110 7240 4115 7235
4114 7233 4115 7231
NVSpecial weather statement, Sep 3, 10:18 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1018 AM EDT TUE SEP 3 2013
NYZ080-081-031515-
SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
1018 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT THE SOUTH SHORE OF
SUFFOLK COUNTY...
AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SERIES OF STRONG THUNDERSTORM DEVELOPING ALONG THE SOUTH SHORE OF
SUFFOLK COUNTY FROM AROUND ISLIP EASTWARD THROUGH THE
HAMPTONS...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST OF THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCH IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7235 4066 7304 4062 7329 4067 7327
4064 7321 4066 7321 4067 7305 4075 7289
4072 7312 4069 7315 4070 7324 4068 7329
4072 7329 4092 7260 4090 7249 4096 7245
4103 7223 4095 7217
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:25 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Sep 3, 1:12 AM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 48 min |
| Sep 3, 1:25 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 95 min |
| Sep 3, 2:22 AM EDT | Areal Flood Advisory | OKX | Nassau, Queens | 83 min |
| Sep 3, 6:59 AM EDT | Special Marine Warning | OKX | 46 min | |
| Sep 3, 7:06 AM EDT | Special Weather Statement | OKX | Nassau | 24 min |
| Sep 3, 7:12 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 48 min |
| Sep 3, 7:30 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 60 min |
| Sep 3, 7:42 AM EDT | Special Weather Statement | OKX | Nassau | 63 min |
| Sep 3, 7:52 AM EDT | Special Marine Warning | OKX | 68 min | |
| Sep 3, 7:59 AM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Sep 3, 8:38 AM EDT | Areal Flood Advisory | OKX | Suffolk | 112 min |
| Sep 3, 8:45 AM EDT | Special Marine Warning | OKX | 60 min | |
| Sep 3, 8:54 AM EDT | Special Marine Warning | OKX | 51 min | |
| Sep 3, 9:02 AM EDT | Special Weather Statement | OKX | Suffolk | 58 min |
| Sep 3, 9:20 AM EDT | Special Weather Statement | OKX | Suffolk | 55 min |
| Sep 3, 10:18 AM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Sep 3, 10:39 AM EDT | Areal Flood Advisory | OKX | Suffolk | 111 min |
| Sep 3, 10:56 AM EDT | Flash Flood Warning | OKX | Suffolk | 4 hr |
| Sep 3, 11:35 AM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 3, 11:52 AM EDT | Special Marine Warning | OKX | 23 min | |
| Sep 3, 12:20 PM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 3, 12:36 PM EDT | Special Weather Statement | OKX | Suffolk | 69 min |
| Sep 3, 1:31 PM EDT | Special Marine Warning | OKX | 44 min | |
| Sep 3, 2:12 PM EDT | Special Marine Warning | OKX | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.